Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 3:25 PM EDT for Columbia County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 9, 2021, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Jacksonville, FL
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
396 WWUS82 KJAX 091925 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 325 PM EDT Fri Jul 9 2021 FLZ020-021-023-030-122-222-092030- Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL- Northern Columbia FL- 325 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT... * At 324 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Five Points, or near Lake City, moving east at 30 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Lake City, White Springs, Five Points, Watertown, Lulu, Winfield, Olustee and Suwannee Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234 TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263 $$ BOOTHE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:27 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 9, 1:27 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 127 PM EDT Fri Jul 9 2021 .AVIATION... [Through 18Z Saturday] Scattered showers and embedded storms were moving east to east southeast across the area. Showers/storms will get near most of the TAF sites this afternoon, and MVFR cigs are expected around showers/storms. Brief IFR conditions are also possible. Westerly winds around 10 knots will prevail the rest of the afternoon, with winds diminishing tonight. Westerly winds will increase to around 10 knots again by the end of the TAF period. && .PREV DISCUSSION [930 AM EDT]... .NEAR TERM [Today Through Tonight]... Deep layer moisture remains in place with PWATs near or just above 2 inches, which is about 120% of normal. Some weak mid level troughing is over the forecast area or just offshore with mid level shortwave ridging located over AL. The one vort lobe that brought some convection over southeast GA Thursday evening has moved offshore and weakened. Another weaker vort lobe will move into the area from the west-northwest today and mainly push into northeast FL providing the additional lift during the diurnal heating. CAM models are in some disagreement on the timing of the convection but the NAM and HRRR are in fairly good agreement with isolated to scattered showers and storms forming between 8 AM and about 1 PM, but highest rain chances will be in the mid to late aftn hours. Will go with likely POPs for the srn 2/3rds of the area with high end scattered coverage near 40-50 percent closer to the Altamaha River Basin. However, if convection begins later than advertised, like as noted by the HRW FV3, then we will be looking at higher than the 20-30 percent POPs we have placed in for the evening hours. Main thunderstorms threats will be heavy rainfall and gusty winds with the more intense cells. Highs forecast around the upper 80s to around 90 today. For now, advertised isolated to scattered convection in the evening and ended most of the precip by about midnight. There may be some isolated deep convective cells over the central zones during the overnight hours if that area does not get worked over too much by daytime convection as there may be one or two vort lobes moving through in the west-northwest aloft. .SHORT TERM [Saturday Through Sunday]... Low level ridging will be in place over Apalachee Bay Saturday, rendering moderate northwest 1000-700mb winds. A very moist air mass will still be in place on Saturday, with model PWAT values along the East Coast of 2-2.2" and 1.8-2" over inland portions of the area. Generally speaking a moderate northwest flow regime leads to lower coverage, with the highest chances south of the I-10 corridor. With high moisture in place, however, coverage may be enhanced along the east coast. Temperatures will peak in the upper 80s to low 90s Saturday afternoon, then dip to the low-mid 70s Saturday night. The ridge will weaken as it drifts northeast on Sunday, leading to weaker steering flow in place over our area on Sunday. The ribbon of higher model PWATs (1.9-2.1") will be in place over most of our area Sunday, though, so coverage of afternoon showers and thunderstorms will be more widespread. Highs will be mostly in the mid-upper 80s with lows in the low-mid 70s again. .LONG TERM [Monday Through Friday]... The Bermuda high will drift westward early next week, bringing a shift to winds from the east early next week and allowing the East Coast seabreeze to dominate the forecast. The ridge will gradually pull off to the east again later in the week, but we'll continue to see that onshore flow along the Atlantic coastline through the remainder of the work week. A drier airmass could advect into the region late in the week, putting a damper on the coverage Thursday and Friday afternoon. Highs will be mostly in the upper 80s to low 90s and lows will mostly stay in the low-mid 70s. .MARINE... Surface winds will mainly be southwest through today and tonight and become more westerly on Saturday. Speeds generally 10-15 kt and seas 2-4 ft. Main energy is in the 6 to 8 second frequency through tonight. The high pressure ridge initially south of the area will begin to push into the region Sunday and then north of the area early next week. This will cause the prevailing flow to turn from the southwest and west to the south and southeast by Monday and Tuesday. Showers and thunderstorms will be possible each day. Rip Currents: Mainly low to a low-end moderate risk today for the area beaches due to offshore flow and low surf heights. Risk will trend towards moderate early next week as winds shift to become onshore. .FIRE WEATHER... High pressure will drift eastward over us this weekend, potentially leading to low daytime dispersions, particularly on Sunday. Daily chances for showers and thunderstorms, with enhanced coverage through early next week thanks to a very moist air mass in place. .HYDROLOGY... Moderate flooding is forecast for portions of the Santa Fe River within the next few days. Moderate flooding is going on along the St. Marys River at Macclenny. Levels are coming down from minor and action stages for the Black Creek in Clay County. Minor flooding is forecast to begin along the upper portion of the Suwannee River over the weekend but latest water level readings look to be a little lower. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 71 87 71 / 20 40 20 60 20 SSI 75 89 76 87 77 / 20 50 30 50 20 JAX 72 90 73 87 72 / 20 50 30 50 20 SGJ 74 88 74 86 74 / 20 60 30 50 20 GNV 72 88 72 86 71 / 20 50 40 70 20 OCF 73 89 72 87 72 / 20 50 40 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 9, 3:25 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 325 PM EDT Fri Jul 9 2021 FLZ020-021-023-030-122-222-092030- Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL- Northern Columbia FL- 325 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT... * At 324 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Five Points, or near Lake City, moving east at 30 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Lake City, White Springs, Five Points, Watertown, Lulu, Winfield, Olustee and Suwannee Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234 TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263 BOOTHE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jul 9, 4:17 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jul 9, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 9, 4:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 9, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 9, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jul 9, 5:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jul 9, 5:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Jul 9, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jul 9, 5:55 PM EDT | Special Marine Warning | JAX | 35 min | |
| Jul 9, 6:01 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Jul 9, 6:08 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jul 8, 8:50 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Jul 8, 9:49 PM EDT | Special Weather Statement | JAX | Atkinson | 41 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 9, 6:52 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 68 min |
| Jul 9, 7:58 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.